MAUDE Adverse Event Report: BIOTRONIK AG OSCAR 3/20-180/127; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG OSCAR 3/20-180/127; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 454334
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
An oscar peripheral multifunctional catheter system was selected for treatment of the posterior tibial artery.By pushing against a calcified stenosis (btk), the outer catheter broke at the hub-connection.No injury was reported.
 
Event or Problem Description
An oscar peripheral multifunctional catheter system was selected for treatment of the posterior tibial artery.By pushing against a calcified stenosis (btk),the outer catheter broke at the hub-connection.No injury was reported.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the oscar support catheter revealed that the braided shaft has fractured about 2-3 mm distal to the lock grip.The fracture sites of the braided shaft are plastically deformed which is indicative for an overload fracture.Scratches were observed on the inner surface of the braided shaft and may have been induced by the metal pushrod of the oscar dilator while pushing it through a bend/curve.Review of the production documentation verified that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted investigations, no material or manufacturing related root cause was identified.The root cause for the reported event is most likely related to the handling during the procedure, i.E., forceful pushing despite meeting resistance which is warned against in the ifu.

Brand Name
OSCAR 3/20-180/127
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
ramona ergler
ackerstrasse 6
bulach, zurich 8180
SZ   8180
MDR Report Key24363664
Report Number8043892-2026-02052
Device Sequence Number15868223
Product Code LIT
UDI-Device Identifier07640130455795
UDI-Public(01)07640130455795(17)260910(10)06230538
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K214038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2026
Device Model Number454334
Device Lot Number06230538
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown